On Non-commutative Stochastic Exponentials

  • Charles Curry
  • Kurusch Ebrahimi-FardEmail author
  • Frédéric Patras
Conference paper
Part of the Lecture Notes in Computational Science and Engineering book series (LNCSE, volume 126)


Using non-commutative shuffle algebra, we outline how the Magnus expansion allows to define explicit stochastic exponentials for matrix-valued continuous semimartingales and Stratonovich integrals.



The research on this paper was partially supported by the Norwegian Research Council (project 231632).


  1. 1.
    A. Agrachev, R. Gamkrelidze, Chronological algebras and nonstationary vector fields. J. Sov. Math. 17, 1650–1675 (1981)CrossRefGoogle Scholar
  2. 2.
    M. Arnaudon, Semi-martingales dans les espaces homogènes. Ann. Inst. Henri Poincaré. 29(2), 269–288 (1993)MathSciNetzbMATHGoogle Scholar
  3. 3.
    P. Biane, Free Brownian motion, free stochastic calculus and random matrices. Fields Inst. Commun. 12, 1–19 (1997)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Ph. Biane, R. Speicher, Stochastic calculus with respect to free Brownian motion and analysis on Wigner space. Probab. Theory Relat. Fields 112(3), 373–409 (1998)MathSciNetCrossRefGoogle Scholar
  5. 5.
    S. Blanes, F. Casas, J.A. Oteo, J. Ros, Magnus expansion: mathematical study and physical applications. Phys. Rep. 470, 151–238 (2009)MathSciNetCrossRefGoogle Scholar
  6. 6.
    P. Cartier, Vinberg algebras, Lie groups and combinatorics. Clay Math. Proc. 11, 107–126 (2011)zbMATHGoogle Scholar
  7. 7.
    C. Curry, K. Ebrahimi-Fard, S.J.A. Malham, A. Wiese, Lévy processes and quasi-shuffle algebras. Stochastics 86(4), 632–642 (2014)MathSciNetCrossRefGoogle Scholar
  8. 8.
    K. Ebrahimi-Fard, D. Manchon, A Magnus- and Fer-type formula in dendriform algebras. Found. Comput. Math. 9, 295–316 (2009)MathSciNetCrossRefGoogle Scholar
  9. 9.
    K. Ebrahimi-Fard, S.J.A. Malham, F. Patras, A. Wiese, The exponential Lie series for continuous semimartingales. Proc. R. Soc. A 471, 20150429 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    K. Ebrahimi-Fard, S.J.A. Malham, F. Patras, A. Wiese, Flows and stochastic Taylor series in Ito calculus. J. Phys. A Math. Theor. 48, 495202 (2015)MathSciNetCrossRefGoogle Scholar
  11. 11.
    M. Emery, Stabilité des solutions des équations différentielles stochastiques application aux intégrales multiplicatives stochastiques. Z. Wahrscheinlichkeitstheorie verw. Gebiete 41, 241–262 (1978)CrossRefGoogle Scholar
  12. 12.
    M. Hakim-Dowek, D. Lépingle, L’exponentielle stochastique de groupes de Lie. Lec. Notes Math. 1204, 352–374 (1986)MathSciNetCrossRefGoogle Scholar
  13. 13.
    R.L. Hudson, K.R. Parthasarathy, Quantum Itô’s formula and stochastic evolutions. Commun. Math. Phys. 93(3), 301–323 (1984)CrossRefGoogle Scholar
  14. 14.
    F. Jamshidian, On the combinatorics of iterated stochastic integrals. Stochastics 83(1), 1–15 (2011)MathSciNetCrossRefGoogle Scholar
  15. 15.
    R.L. Karandikar, Multiplicative decomposition of non-singular matrix valued continuous semimartingales. Ann. Probab. 10, 1088–1091 (1982)MathSciNetCrossRefGoogle Scholar
  16. 16.
    V. Kargin, On free stochastic differential equations. J. Theor. Probab. 24(3), 821–848 (2011)MathSciNetCrossRefGoogle Scholar
  17. 17.
    W. Magnus, On the exponential solution of differential equations for a linear operator. Commun. Pure Appl. Math. 7, 649–673 (1954)MathSciNetCrossRefGoogle Scholar
  18. 18.
    D. Manchon, A short survey on pre-Lie algebras, in Non-commutative Geometry and Physics: Renormalisation, Motives, Index Theory, ed. by A. Carey. E. Schrödinger Institut Lectures in Mathematics and Physics (European Mathematical Society, Helsinki, 2011)Google Scholar
  19. 19.
    B. Mielnik, J. Plebański, Combinatorial approach to Baker–Campbell–Hausdorff exponents. Ann. Inst. Henri Poincaré A XII, 215–254 (1970)Google Scholar
  20. 20.
    P.E. Protter, Stochastic Integration and Differential Equations, Version 2.1, 2nd edn. (Springer, Berlin, 2005)Google Scholar
  21. 21.
    R.S. Strichartz, The Campbell–Baker–Hausdorff–Dynkin formula and solutions of differential equations. J. Funct. Anal. 72, 320–345 (1987)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Charles Curry
    • 1
  • Kurusch Ebrahimi-Fard
    • 1
    Email author
  • Frédéric Patras
    • 2
  1. 1.Norwegian University of Science and Technology (NTNU)Institutt for matematiske fagTrondheimNorway
  2. 2.Univ. Côte d’AzurCNRS, UMR 7351Nice CedexFrance

Personalised recommendations